Doctor insights on:
How To Tell If A Child Is Having An Allergic Reaction To Antibiotic
How can you tell if your baby is allergic to antibiotics? Is it possible to get an allergic reaction after 7 days of using it?
History & exam fit: Allergic reaction to meds usually involves typical itchy rash (measles like or hives). From first exposure to onset of reaction usually 7-10 days and on second exposure within minutes to hours. Get baby to experienced allergist who can examine baby and get detailed history. Except for penicillin there is no reliable skin testing for meds so history, exam are key. Take clear close-up pics of rash. ...Read moreSee 1 more doctor answer
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more
Antihistamine: A short course of antihistamines like Benadryl (diphenhydramine) will help. It is advisable to have your doctor classify the allergic reaction and document in your medical record the type of antibiotic which caused the reaction. Please, always follow directions listed on over the counter meds and better yet double check with a pharmacist. ...Read more
Can vary: Allergic reactions from taking antibiotics can be an immediate event or can take days to develop. When they take a longer period of time, we call them "delayed hypersensitivity reactions". If there is a concern about an allergy to a medication, it is best to speak with the prescribing physician about what to do next. All the best! ...Read more
Does pin and needle sensations ( tingling) go away? It's all over my body. It started after a allergic reaction to antibiotic
Can antibiotics increase the severity or chance of you having an allergic reaction to another medication? (vicoprofen) specifically.
No: No, not really. There are many different types of antibiotics and being allergic to one isn't going to make you allergic to another antibiotic. However, if they're within the same class, there is a chance that you could have an allergic reaction to both of them. That's why doctors avoid using an antibiotic from the same class when you've had an allergic reaction to one of the drugs in that class. ...Read moreSee 1 more doctor answer
Depends: It depends on the nature of the immune response. Allergic antibody (IgE) mediated reactions occur rapidly after ingestion and can involve hives, skin swelling, wheezing, shortness of breath, nausea/vomitting, diarrhea, dizziness, confusion, palpitations, loss of consciousness and even death. A delayed reaction can occur after days on the medicine and would have different constellation of symptom ...Read more
Atypical: This medication is safe. A small percentage of people develop allergy, which can be an immediate allergic reaction to Keflex alone, or to the family of antibiotics related to Keflex. Sometimes, particularly in cases of mononucleosis, a rash that is confused with allergy develops after antibiotics are taken. It is best to discuss any symptoms with a physician well-practiced in diagnosing allergy ...Read more
- Talk to a doctor live online for free
- How can i tell if my child is having an allergic reaction to formula?
- How to tell if your child is allergic to antibiotics?
- How to tell if you are having an allergic reaction?
- Ask a doctor a question free online
- How to tell the difference between heat rash and allergic reaction in a child?
- How to tell if a rash is an allergic reaction?
- How to tell if baby is allergic to antibiotics?
- How to treat allergic reaction to antibiotics?
- Talk to a dermatologist online